MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the drug coated balloon allegedly inflated with a napkin ring.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for the evaluation.The first image shows that small portion of the balloon appeared narrow at the center while the rest of the balloon appeared smooth.The second image appears zoomed in than the first image, and again shows an inflated balloon but with one small section with a ¿waist¿.Besides this, the rest of the balloon appears properly inflated.Therefore, based on the photo review, the reported material twist and inflation issue can be confirmed.A definitive root cause for the reported material twist and inflation issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 04/2022).

Brand Name
LUTONIX 018 DRUG COATED BALLOON CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
MDR Report Key12092594
Report Number3006513822-2021-00036
Device Sequence Number11811988
Product Code ONU
UDI-Device Identifier00801741184710
UDI-Public(01)00801741184710
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813053005F
Device Lot NumberGFES2768
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;